My Photo
Name:
Location: Red Bank, NJ

I have dedicated my law practice for the last 25 years to the wrongfully injured and their families. The purpose of this blog is not to provide legal advice. If you need legal help you can contact me at cplacitella@cprlaw.com or visit our website at www.cprlaw.com. Thank You

Thursday, July 27, 2006

CTV.ca Class action suit filed over birth control drug: "Class action suit filed over birth control drug
Updated Mon. Dec. 19 2005 11:04 PM ET
CTV.ca News Staff
Canadian women looking for a trouble-free way to prevent pregnancy may be making themselves susceptible to osteoporosis, a condition that causes bones to become fragile and more likely to fracture.
A $700-million class action lawsuit has been filed against the makers of Depo-Provera, a birth control injection prescribed to more than 600,000 Canadians last year. The lawsuit alleges that women who have taken the contraceptive have developed osteoporosis.
Depo-Provera is made by international drug conglomerate Pfizer, also responsible for popular prescription drugs Viagra, Zoloft and Celebrex. Users are given an injection every three months and have a less than one per cent chance of getting pregnant while on the medication, according to the drug maker's website.
Tracey Bourque, 33, recently found out she has the bone density of a 55-year-old woman. Bourque and her doctor wonder if it is linked to her use of Depo-Provera.
Depo-Provera was tested in the 1980s and approved in Canada in 1997. Two million prescriptions for the drug have been written in Canada in the past four years.
One year ago, Pfizer warned Canadian and American officials the drug could lead to bone density loss. The United States issues a warning shortly afterwards saying the drug should not be used as a long-term contraceptive. Health Canada issued similar statements in November, 2004, and June and July this year.
'The data indicate that women who use Depo-Provera may lose significant (bone mineral density),' states the July Health Canada warning. 'The data also indicate that bone loss is greater with increasing duration of use and"

0 Comments:

Post a Comment

Links to this post:

Create a Link

<< Home